Hail, Dixon
- When
- June 9, 6:06 PM CST
- Where
- Dixon County, 9 mi N of Dixon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.550, -97.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON JUN 9 2003 SFC LOW NR FSD ATTM AND WL CONT TO LIFT NEW DURING THE MORNING. PRECIP PRETTY MUCH OVR ACRS CWA. AS LOW LIFTS NEWD...LOW CLDS WL SWING SEWD/DEVELOP AS DAY PROGRESSES. SO WUD EXPECT MOST AREAS TO BE MOCLDY THIS AFTN. CUD BE AN ISOLD RW- ACRS SW MN THIS AFTN WITH CYC FLOW AND WEAK INSTABIL...BUT WL LEAVE DRY FOR NOW. TEMPS WL NOT BE AS WARM TODAY WITH CLDS EXPECTED TO DEVELOP. FNT ASSOCD WITH SFC LOW SHUD WEAKEN S OF ARE TODAY WITH GENLY DRY WX OVERNIGHT. ANOTHER S/W WL APPROACH CWA LATE TONIGHT INTO WED AND WL BRING ANOTHER CHC OF TRW ESPEC WED AFTN AND NIGHT. WAVE NOT QUITE AS STRONG AS CURRENT S/W...HWVR ETA IS STGER ON WAVE WITH POT FOR ANOTHER ROUND OF SVR WX WED AFTN AND EVE. WL NOT MENTION SVR IN ZFP BUT WL MENTION POT IN HWO FOR WED AFTN AND EVE. FNT ASSOCD WITH THIS WAVE WL LIKELY STALL OR WASH OUT S OF CWA ON THU...AND MAY BE ENUF OF A BNDRY TO TRIGGER A FEW TRW ACRS THE FAR S FOR A FEW DAYS. HARD TO TIME WEAK WAVES THRU FRI...BUT IT LOOKS LIKE LATEST MRF BUILDS RIDGE ALOFT OVR CWA THIS WEEKEND. .FSD...NONE
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 AM CDT MON JUN 09 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND SOUTH CENTRAL SOUTH DAKOTA. A FAVORABLE WIND FIELD SUPPORTS ORGANIZED THUNDERSTORM ACTIVITY...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN THESE AREAS BEFORE 600 PM CDT. THE STORMS ARE THEN EXPECTED TO BECOME MORE LINEAR AS THEY PROGRESS EAST...BRINGING MAINLY A HIGH WIND THREAT TO THOSE AREAS EAST OF A HURON TO WAGNER LINE...ALTHOUGH HAIL WILL STILL BE A THREAT. THESE THUNDERSTORMS SHOULD REACH THE INTERSTATE 29 CORRIDOR AROUND 800 PM CDT...AND INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BETWEEN 1000 PM AND MIDNIGHT. WHILE ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY IN SOUTH CENTRAL SOUTH DAKOTA...THE DEEP LOW LEVEL MOISTURE NEEDED FOR TORNADO PRODUCTION IS LACKING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER FRONT WILL MOVE INTO THE REGION LATE WEDNESDAY AFTERNOON AND NIGHT. THIS FRONT WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY SOUTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM CDT OVER THE JAMES VALLEY AND EAST OF THIS AREA AFTER 600 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM SPRINGFIELD SD 1.75 INCH HAIL
06/09/03 BON HOMME REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM 10 S LESTERVILLE SD 1 INCH HAIL
06/09/03 YANKTON REPORTED BY EMERGENCY
MANAGEMENT.The Sioux Falls radar (KFSD), 117 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367909.